MAUDE Adverse Event Report: VASCUTEK LTD Gelweave¿; GELWEAVE BIFURCATE

VASCUTEK LTD Gelweave¿; GELWEAVE BIFURCATE
Model Number 731608XL55
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
His event was reported to vascutek ltd via the panther study programme as follows: on (b)(6) 2021 a gelweave bifurcate graft was implanted to treat aorto-femoral aneurysm.Shortly after procedure post-operative acute ischemia due to early occlusion of gelweave device identified.To resolve the event medication (unknown type) was given to the patient.Thrombus was removed from the device.12x38mm bentley stent was implanted in adrenal aorta above gelweave graft to avoid stenosis of anastomotic site.Patient recovered without sequelae.The site has indicated that this event is possibly related to the procedure, device and patient pre-existing conditions.
 
Additional Manufacturer Narrative
Manufacturers narrative section h6 health effect - clinical code: 4580 - insufficient information - gelweave bifurcate graft was implanted to treat aorto-femoral aneurysm.Shortly after procedure post-operative acute ischemia due to early occlusion of gelweave device identified.Health impact - impact code: 4625 - additional surgery- to resolve the event medication (unknown type) was given to the patient.Thrombus was removed from the device.12x38mm bentley stent was implanted in adrenal aorta above gelweave graft to avoid stenosis of anastomotic site.Medical device problem code: 2423 - obstruction of flow - thrombus was removed from the device.12x38mm bentley stent was implanted in adrenal aorta above gelweave graft to avoid stenosis of anastomotic site.Component code: 4755 - part/component/sub-assembly term not applicable - the device does not have distinct parts, components, or subassemblies.Type of investigation: 4110 - trend analysis.A similar event review was performed for occlusions in gelweave grafts between jan 19 and jun 23.A similar event rate of 0.006% was confirmed.No negative trend in the number of events was identified.4111 - communication/interviews - further information has been requested from the site.3331- analysis of production records - a review of manufacturing and quality control records confirmed that the device was manufactured to the intended specifications.Investigation findings: 213 - no device problem found - no issue has been found upon review of the retained device history records.Complainant aslo confirmed that the device was not kinked or twisted, also the patient did not have any allergies to the grafts components.Investigation conclusion: 4315 - cause not established- device showed occlusion approximately 3 hours after procedure.A thrombectomy was carried out and the graft remained patent afterwards.Patient recovered, event resolved without sequelae.

Brand Name
Gelweave¿
Common Device Name
GELWEAVE BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key17223645
Report Number9612515-2023-00006
Device Sequence Number7076099
Product Code DSY
UDI-Device Identifier05037881107639
UDI-Public05037881107639
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K964665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number731608XL55
Device Catalogue Number731608XL55
Device Lot Number21540854
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale